Started taking paxil 10mg 3 days ago and am very uncomfortable with how it makes me feel. I am having a hard time eating from the nausea, i am zoning out randomly and sometimes actually feel like i am on drugs. I hate feeling this way and hope it goes away soon. Also... the day before i started taking the pill i was very, very ill with the flu and i think i should have waited to start taking this medicine until i was fully recovered. Just looking for opinions on how long side effects may last? Are these normal side effects or could it have something to do with the flu? Should i wait it out or call doc and consider an alternative?
Hellol aad123. I currently take Paxil (40mg). You'll be feeling much better in awhile. Hopefully and soon but It can take several weeks before the side effects diminish. It takes the drug almost a month before you feel it working at a theraputic level. Now its just a matter of waiting it out, I'm afraid you'll have to be patient. In my case, it was upped by 10mg some 3 weeks ago and my body is just now only adjusting comfortably to the increase. And thats after haveing the 30mg in my system for several years. Best of wishes, and hope you find Paxil a comfortable drug to be taking, pledge
well i used to be on paxil or depression and i didnt like the side effects so i stop taking it , they could last for several weeks and i would suggest to contact ur doctor asap with ur concerns try to do things to take ur mond off of the other read a book or clean the house or write in a note book also if ur side effects are sever enough go to the ER , start writing down whats happening and how often o u have a record to show when u go to the doctor or hosp. i hope this helps out a little :)
Paxil gv me terrible side affects from the moment I took it. I had sensations within my ears similar to yawning but so extreme I couldn't handle taking it. I prefer Lexapro, the side effects are a little more mild and it helped wwith my depression but if you are having uncomfortable side affects I would suggest calling your physician. It can take up to 2 weeks for the side effects to subside if by chance they do. Best of luck!
I have been on one type or another of anti-depressant since I was 13 years old, except for when I was having children when I took absolutely NO MEDS, and I am now 56 and just now taking myself off of the Cymbalta, with my psychiatrists' blessings. It has been my experience in taking all of my meds (anti-depressants), that it took at least one month to feel any decrease in my depression. I can't say that I had any side effects except depression. Although, I am now having some wierd side effects from the Depakote 2000 mgs I am taking instead of the anti-depressants: those being a change in my hearing (decrease) and changes in my vision (blurry with my glasses on, not quite sure what to do about that, tho).
With the exception of Cymbalta, which had me feeling like a new woman in two weeks at the dosage of 30 mg the first week and up to 60 mg the second week, all other anti-depressants took at least a month.
Now, about your flu. Are you still having any flu-like symptoms which may be adding to your discomfort, are you still nauseated? The flu might be making you feel a little off, but I don't think these feelings are just FLU.
So aad123, sweets,
I think I would be giving the girls at the docs office a call, telling them the symptoms that you are worried about, how long should they last, are they normal for women to get and what does he/she (The Doc) want to do about it? This is what I do when a med worries me... if it lasts longer than 2 days and I happened to be worried about it (when I hear hoof beats, I think zebras, not horses... get me?) even 2 minutes at work ... ICU, ER, TRAUMA Nurse (lives are at risk when I get worried). Something else to remember... you are paying the doctor for a service, you pay him/her, he/she provides health care, almost like buying groceries... just something to think about. And sweetie, if you have questions, the only stupid question is the ONE THAT IS NOT ASKED!!! Live and Learn...
Hope you have a groovy Monday morning,
The Sweetest, Happiest, Post-Menopausal, Hippie,
When I was on Paxil It took 4-6 weeks for me to begin to feel so much better.
I used to read all of the side effects until my Psychiatrist told me "They have over 100 people who are taking it to find out the side effects all of them were experiencing. I still look.. But, I remember this and it helped me adjust better.
So what happened? I was on Paxil successfully for 10 years. It worked for me but other meds have not. I remember nausea as a side-effect of Paxil when I first started out.
I'm back on it after an unsuccessful attempt with another drug that made me worse than I ever was before Paxil. Right now I have slight nausea and I still have that horrid dread an panic, Xanax is not helping. I think this is still lingering effects from the Viibryd which cause panic attacks that were off the charts in my experience.
If the side effects went away and you started feeling less anxious or depressed after a month, your experience sounds normal.
If not, you may have to try another medication. The reason there are so many is that every person is different and they don't all work for everyone.
Ten years ago, I did not realize how lucky I was that paxil worked for me, being the first med I tried. Lexapro does nothing for me (good or bad) and Viibryd was just a mess.
As a lifelong user of Paxil I can tell you the side effects vary from person to person. However, for me, the effects tend to last from a few days to a week or so. Then they fade away and I'm on my way to recovery. Talk to your doctor and ask for meds to offset some of the side effects until they pass. In about 4-6 weeks you'll start feeling much better as the Paxil takes effect. Best of luck to you.
I just started taking Paxil 20mg yesterday, what I'd like to know is does it help with dizziness and headaches. I just got off taking 90mg of Cymbalta. I had chronic headaches and after getting the daith (doth) piercing done, the headaches pretty much stopped! But since coming off cymbalta they are back. Is this going to get better? Or is this apart of the many side effects of this new medication?
Start taking Paxil 5 mg for two weeks now I’m in my third week 5 mg one day 10 mg next day It’ll end of the week ! Then I have to continue with 10 mg a day ! I still got very nervous and panicky not much of an appetite ! Is this normal and how long before I start feeling better no more side effects ! I am very sensitive to medication ! I do take Clonazepam 0.5 mg three times a day it helps but not completely ! Thank you !
I started with 5 mg for two weeks now in my third week 5 mg one day 10 mg next day to end of the week ! After that I have to continue with 10 mg ! I still feel nervous and panicky not much of an appetite ! I hope this side effects goes away soon and the medication starts working it is really a suffering !
Omg I'M soo glad I read this so my dad passed away like a month ago and I've been having really bad anxiety attacks but I went to the doctor's the other day cuz my throat was hurting and I've had really bad headaches and I thought I had strep throat but they told me it wasn't strep throat that it could have just been sinuses but I've also told him I've been having really bad anxiety attacks so they put me on this medicine and then I started getting symptoms from the paxil10mg and my throat was still hurting so I didn't know which symptom was which and I kept going back to the ER but they really wasn't doing nothing about it so I had all these symptoms going on with my throat hurting my head hurting my ears are ringing so I decided to stop and this is my second day not taking it but I do want to continue taking it but I can't deal with the symptoms of my ears ringing and everything and I wasn't sure when the side effects or if the side effects ever went away
Hello! I have been on various types of medications for anxiety and depression for about 18 years. My first medicine was Paxil and I took it when I was 11-12. I don’t remember having a lot (if any) side effects. A couple of years later, I was switched to Effexor. Anyways, fast forward 16 years. My anxiety has been summoned with new strength and I am struggling. While I was hoping my doctor would increase my Xanax a little, I was instead prescribed the following (while still taking Effexor and various other prescribed uppers and downers). Wellbutrin (didn’t work), then Lexapro (again, made my anxiety worse), then Zoloft (screamed in the closet with panic attacks) and now, Paxil. Initially the paxil was ok. I started slow and within the last two weeks, have began to take my full 10 mg. For a week now though, I have had a vertigo-like dizziness, I feel like I’m coming down off some psychotropic drug, I tremble terribly, can’t think straight, and am nauseous.
It feels almost like withdrawals from Effexor. Now my doctor wants me to go from 10mg to 20mg when I’m barely functional now. Has anyone experienced this? If so, do the side effects go away? I’m really tired of trying new medications and I believe my doctor is getting impatient with me not fully “trying”. Any suggestions help is welcome and appreciated.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 May 2012 • 17 answers
Updated 22 Nov 2010 • 3 answers
Updated 27 Nov 2018 • 12 answers
Updated 24 Sep 2017 • 3 answers
Updated 16 Mar 2016 • 1 answer